Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


My meds cost too much!!
Mar 7, 2007

i currently take novir,reyataz and truvda. these meds are very effective in keeping my viral undetectable, but they are very expensive. if i decide to take these meds every other day as oppose to everyday would that have an effect my undetectable status?

Response from Dr. Frascino

Hey,

Yes, most likely it would! Taking your medications only every other day is a very, very bad idea! It would promote the possibility of developing drug resistance. This, in turn, can have very serious consequences and severely limit your options for effective therapy in the future. I urge you in the strongest possible terms not to take this risk. If you are having difficulty paying for your medication, talk to your HIV specialist. He may be able to help or at least refer you to an HIV-knowledgeable benefits counselor who might be able to help you qualify for state or federal assistance. Alternatively, you might be eligible for a clinical trial in which your mediations, lab tests and physician visits are paid for by the clinical trial. There are creative ways to try to decrease your medication costs. However, taking your meds every other day should never even be considered as an option.

Good luck!

Dr. Bob



Previous
scared to death
Next
Chompin' Charlie (human bite)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement